Alert archive / New York / Heat Advisories in 2016

Heat Advisory 1, NWS Buffalo, NY

August 12, 20164 counties in New York

NWS Buffalo, NY issued this heat advisory at Aug 12, 2016, 10:36 AM EDT for 4 counties in New York. It took effect at Aug 12, 2016, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2016, 10:36 AM EDT (14:36 UTC)
In effect from
Aug 12, 2016, 12:00 PM EDT
Expired
Aug 12, 2016, 5:53 PM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Monroe County, NY, Ontario County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 131 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

283 
WWUS71 KBUF 121436
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1036 AM EDT FRI AUG 12 2016

NYZ003>005-014-122200-
/O.NEW.KBUF.HT.Y.0001.160812T1600Z-160812T2200Z/
MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
CANANDAIGUA
1036 AM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

* LOCATIONS...LOWER GENESEE VALLEY AND NORTHERN FINGER LAKES
  REGIONS.

* TIMING...THIS AFTERNOON.

* HEAT INDEX VALUES...AS HIGH AS 100.

* IMPACTS...INCREASED RISK OF HEAT-RELATED ILLNESS. PROLONGED
  OUTDOOR EXPOSURE OR STRENUOUS ACTIVITY MAY RESULT IN HEAT
  EXHAUSTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

APFFEL
2 follow-up statements
117 
WWUS71 KBUF 121910
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EDT FRI AUG 12 2016

NYZ003>005-014-122200-
/O.CON.KBUF.HT.Y.0001.000000T0000Z-160812T2200Z/
MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
CANANDAIGUA
310 PM EDT FRI AUG 12 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATIONS...LOWER GENESEE VALLEY AND NORTHERN FINGER LAKES 
  REGIONS.

* TIMING...THROUGH EARLY THIS EVENING.

* HEAT INDEX VALUES...AROUND 100.

* IMPACTS...INCREASED RISK OF HEAT-RELATED ILLNESS. PROLONGED 
  OUTDOOR EXPOSURE OR STRENUOUS ACTIVITY MAY RESULT IN HEAT 
  EXHAUSTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

APFFEL
620 
WWUS71 KBUF 122153
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
553 PM EDT FRI AUG 12 2016

NYZ003>005-014-122300-
/O.CAN.KBUF.HT.Y.0001.000000T0000Z-160812T2200Z/
MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
CANANDAIGUA
553 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE HEAT
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Aug 12, 7:06 AM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 12, 7:06 AM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
706 AM EDT FRI AUG 12 2016

.SYNOPSIS...
Midsummer heat and humidity will continue through the weekend.
Today showers and thunderstorms will be possible mainly inland from
the Great Lakes and along the Saint Lawrence River Valley. As we
move into the weekend, the potential for more widespread rain will
increase as a low pressure system tracks just Northwest of our
region while interacting with deep moisture in place. Very heavy
rainfall is possible, especially Saturday, and thus cannot rule out
a localized flash flood threat across the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface analysis this morning shows low pressure over Lake Huron
with a front that extends east to Ottawa just north of the NY state
border. This places the forecast area with the warm sector of the
low and surface observations certainly reflect this with dewpoints
in the 70s and pwats at or above 2 inches. KBUF radar is showing
scattered showers and isolated thunderstorms over the western
Southern Tier. These have likely been triggered by a subtle mid-
level shortwave trough per RAP 500mb height analysis and moving
within the excessively moist airmass.

By late morning into early afternoon, shower and thunderstorm
chances will focus along and inland of the lake breeze boundaries as
temperatures inland warm well into the 80s and 90s. CAPE values in
these areas look to run 1000-2000 j/kg. While wind shear will be
weak, the airmass will be anomalously moist with PWATs over 2
inches which is near 3 standard deviations above normal. This high
level of moisture combined with slow moving cells per short MBE
vectors will bring a threat for heavy rainfall which may lead to
localized flash flooding as we have seen in the past two days. WPC
has introduced a Marginal Risk for excessive rainfall across the
entire forecast area through today and tonight. A 30kt southwest low
level jet over Lake Erie will mix down across the Niagara Frontier
during the afternoon hours likely shielding areas north and
immediately east of the lake from showers and thunderstorms.

By later in the afternoon, the previously mentioned front just north
of the state line is forecast to shift southward and lie across the
Saint Lawrence river valley. The surface low near the Michigan UP
should track east along this front to the Saint Lawrence River
Valley. This may offer the best forcing for showers and storms as
moisture is transported around the low and into the boundary.
Have continued to feature the highest POPs across the Saint Lawrence
River Valley this afternoon and early evening. The hot temperatures
and high humidity will again push heat index values into the 90s
with areas along the southern Lake Ontario Lake Plains seeing near
100.

Tonight, shower and thunderstorm activity should diminish in
coverage with the loss of daytime heating. POPs lower to low chance
range for much of the first half of the night with lack of a
significant forcing mechanism likely only lying along remnant lake
breeze and outflow boundaries left over from afternoon convection.
POPs increase to likely by daybreak Saturday as another low pressure
system tracks across Michigan to just west of the forecast area. We
will stay within the warm sector of this low with the humid airmass
remaining in place. This will again bring another muggy night with
temperatures only slipping into the 70s.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
A number of factors will align this weekend, resulting in some much
needed rainfall for Western and North-Central New York. An upper
level trough tracking from the Midwest to the St. Lawrence Valley
will coincide with an area of large scale ascent tied to right
entrance region of an anomalously strong upper level jet streak
extending from the Upper Great Lakes into Quebec. The resultant
surface low, currently organizing over the upper Mississippi Valley,
will track across the central Great Lakes and to the Ottawa valley
by Saturday night, riding roughly along a stalled frontal boundary.
All of the associated low-level convergence and ascent will be
occurring across the Lower Great Lakes within an extremely moist
airmass featuring PWATS in excess of 2-2.25 inches, 3 to 4 standard
deviations above normal, setting the stage for the development of
showers and thunderstorms across the forecast area Saturday with
heavy rain likely at times.

Given the very moist environment and above-mentioned factors, we
should see periods of heavy rainfall across much of the forecast
area on Saturday into Saturday night as the mid-level trough
approaches the area. While tall and skinny model CAPE profiles and
high pwats would indicate a potential for flash flooding, confidence
in flooding potential at this time is highest across the North
Country, which will be located in the vicinity of a sharp deformation
zone, further enhancing precipiation potential for a longer period
Saturday through Saturday night. A flash flood watch has been issued
for the North Country counties accordingly. Elsewhere, there is
still a concern for isolated flash flooding, particularly if
convection fires early enough in the day and training of cells
develops - however latest guidance indicates a more westerly
component to flow aloft...diminishing confidence in the potential
for training and associated flash flooding to warrant holding off on
any watch for the time being outside of the North Country.

The primary window for heavy rainfall across the area will be
Saturday through Saturday night, as described above. Precip chances
should drop off on Sunday for much of the forecast area as the mid-
level trough progresses east, along with the main axis of moisture
and convergence. However, guidance indicates that a portion of this
boundary may hang up across the Southern Tier, keeping a potential
for showers and thunderstorms in that area into Monday.

Regarding temperatures this weekend, warm and muggy conditions will
prevail Saturday, though abundant cloud cover and rainfall should
keep things slightly cooler than what we have seen over the last
couple of days, with highs in the mid 80s Saturday and lows in the
lower 70s Saturday night, as the region remains enveloped in a
sultry Gulf airmass. Things will improve somewhat on Sunday as a
cooler and nominally drier airmass advects into the area in the wake
of the aforementioned mid-level trough. Highs will run in the upper
70s to lower 80s, with even cooler readings in the mid-70s possible
across the North Country. Sunday night's lows will fall back into
the 60s, which will feel almost refreshing compared to the balmy 70s
we have been seeing at night lately. Look for similar readings
Monday and Monday night.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
While most of the forecast area should see dry weather to start the
week, the large scale pattern across the East will remain largely
unchanged, with return flow around high pressure parked off the
southeastern U.S. coast continuing to pump Gulf moisture northwards
across the eastern half of the country and a series of upper level
waves making their way across Canada and the northern tier of the
country. Guidance is coming into better agreement in suggesting that
we will see another surge of Gulf moisture make its way into the
Lower Great Lakes by Tuesday, in advance of one of these northern
waves, and this should lead to a resurgence in shower/thunderstorm
activity across a good portion of the forecast area Tuesday into
Wednesday.

Depending on the speed and timing of this initial wave and any
supporting waves, showers may linger into Thursday. However, the
airmass advecting into the region should be somewhat cooler than the
present airmass, as northerly flow across the Southern Plains should
keep most of the heat locked up across the Desert Southwest. Look
for highs to run somewhat closer to climatology, with highs currently
expected to be in the upper 70s to mid 80s and lows in the 60s.

&&

.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
All sites except KJHW at VFR this morning within a very humid
airmass. MVFR at KJHW is due to passing showers that are working
across the western Southern Tier.

As daytime heating increases later this morning into early afternoon
expect showers and thunderstorms to again develop as they have in
previous days along lake breeze boundaries especially across the
Southern Tier, Genesee Valley and Finger Lakes region. Have included
KJHW/KROC with VCTS after mid morning. Later this afternoon and into
this evening a frontal boundary will sag south toward the Saint
Lawrence River Valley where VCTS has been included at KART. Any
shower or storm that does develop across the north county will
likely contain very heavy rain and thus IFR or lower vis. Cigs will
lower to IFR across the North Country after midnight with all other
sites remaining VFR. Some patchy fog may bring MVFR vis in spots but
confidence is too low to include other than at KART.

Outlook...

Saturday and Sunday...VFR/MVFR with scattered to potentially more
numerous showers and thunderstorms.
Monday...Mainly VFR with chance of showers.
Tuesday... VFR.

&&

.MARINE...
Southwesterly winds will increase today, especially on Lake Erie,
with winds to 20 knots and waves pushing to 4 feet. Have issued a
small craft advisory for the nearshore waters and upper Niagara
River for this afternoon expiring early this evening as winds
subside near sunset.

Shower and thunderstorm coverage will increase today into Saturday.
Mariners should watch for higher winds and waves near any storms
that develop. The greatest thunderstorm threat today will be over
the Saint Lawrence river by later this afternoon then all areas will
be under a threat on Saturday.

High pressure builds back over the eastern Great Lakes Sunday into
Monday with light winds and waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flash Flood Watch from Saturday morning through Sunday morning
     for NYZ006>008.
MARINE...Small Craft Advisory from 11 AM this morning to 8 PM EDT this
         evening for LEZ020-040-041.

&&

SYNOPSIS...CHURCH/SMITH
NEAR TERM...SMITH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Aug 12, 4:50 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
450 AM EDT FRI AUG 12 2016

NYZ007-008-130900-
JEFFERSON-LEWIS-
450 AM EDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-130900-
OSWEGO-
450 AM EDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF HEAT AND HUMIDITY WILL PUSH THE HEAT INDEX INTO
THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-011-013-014-130900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-LIVINGSTON-
ONTARIO-
450 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF HEAT AND HUMIDITY WILL PUSH THE HEAT INDEX INTO
THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-130900-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
450 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ON SUNDAY WITH
THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-012-085-130900-
NORTHERN ERIE-WYOMING-SOUTHERN ERIE-
450 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
450 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

WOOD

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:46 AM EDTSmall Craft AdvisoryBUF18 hr
Aug 12, 4:41 AM EDTFlash Flood WatchBUFJefferson, Lewis, Oswego45 hr
Aug 12, 12:40 PM EDTSpecial Marine WarningBUF95 min
Aug 12, 1:15 PM EDTSpecial Marine WarningBUF60 min
Aug 12, 1:35 PM EDTSpecial Marine WarningBUF25 min
Aug 12, 1:43 PM EDTSpecial Weather StatementBUFNiagara47 min
Aug 12, 2:12 PM EDTSpecial Weather StatementBUFOswego48 min
Aug 12, 2:22 PM EDTSpecial Marine WarningBUF38 min
Aug 12, 2:31 PM EDTSpecial Weather StatementBUFOrleans44 min
Aug 12, 2:46 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans44 min
Aug 12, 3:01 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus59 min
Aug 12, 3:12 PM EDTSpecial Marine WarningBUF63 min
Aug 12, 4:12 PM EDTSpecial Marine WarningBUF48 min
Aug 12, 4:32 PM EDTSpecial Weather StatementBUFCattaraugus58 min

Nearby

Heat Advisories in New York, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.